Alert archive / Minnesota / River Flood Warnings in 2017
River Flood Warning 32, NWS La Crosse, WI
NWS La Crosse, WI issued this river flood warning at Jun 12, 2017, 6:08 PM CDT for Olmsted County, Winona County, Minnesota. It was in force for 21 hr.
The area
The outline as issued.
The facts
- Issued
- Jun 12, 2017, 6:08 PM CDT (23:08 UTC)
- Expired
- Jun 13, 2017, 2:48 PM CDT
- In force
- 21 hr
- Issued by
- NWS La Crosse, WI
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Olmsted County, MN, Winona County, MN
The radar
The La Crosse radar (KARX), 75 km from the middle of the area, began a volume at 23:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Middle Fork Whitewater River near Whitewater State Park (WSPM5).
- Action stage
- 12 ft
- Minor stage
- 13.5 ft
- Moderate stage
- 15 ft
- Major stage
- 17 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 05376100, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
560 WGUS43 KARX 122308 FLWARX BULLETIN - IMMEDIATE BROADCAST REQUESTED Flood Warning National Weather Service La Crosse WI 608 PM CDT Mon Jun 12 2017 .Minor Flooding Occurring along the Middle Fork of the Whitewater River at Whitewater Park. River forecasts take into account both observed and forecast precipitation. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you live in a threatened area, be alert for high or rising water, and be ready to move to higher ground if necessary. Do not drive cars into flooded areas. Remember, it only takes two feet of water to float most automobiles, including sport utility vehicles. Turn Around, Don't Drown! Stay tuned to your favorite source of weather information, including NOAA Weather Radio, for later statements. Additional river and weather information is available at... http://www.weather.gov/lacrosse . && MNC109-169-131108- /O.NEW.KARX.FL.W.0032.170612T2308Z-170613T1948Z/ /WSPM5.1.ER.170612T2141Z.170613T0000Z.170613T0148Z.NO/ 608 PM CDT Mon Jun 12 2017 The National Weather Service in La Crosse WI has issued a * Flood Warning for The Middle Fork Whitewater River Near Whitewater Park. * until Tuesday afternoon. * At 5:30 PM Monday the stage was 14.0 feet. * Flood stage is 13.5 feet. * Minor flooding is occurring and Minor flooding is forecast. * Forecast...The river will continue rising to near 14.2 feet by this evening. The river will fall below flood stage this evening. && LAT...LON 4402 9216 4415 9202 4415 9196 4400 9205 $$ Aegerter
1 follow-up statement
255 WGUS83 KARX 130612 FLSARX Flood Statement National Weather Service La Crosse WI 112 AM CDT Tue Jun 13 2017 .The flood warning for the Middle Fork of the Whitewater River at Whitewater State Park has been cancelled. River forecasts take into account both observed and forecast precipitation. PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive cars into flooded areas. Remember, it only takes two feet of water to float most automobiles, including sport utility vehicles. Turn Around, Don't Drown! Additional river and weather information is available at... http://www.weather.gov/lacrosse . && MNC109-169-130642- /O.CAN.KARX.FL.W.0032.000000T0000Z-170613T1948Z/ /WSPM5.1.ER.170612T2141Z.170612T2245Z.170613T0234Z.NO/ 112 AM CDT Tue Jun 13 2017 The Flood Warning is cancelled for The Middle Fork Whitewater River Near Whitewater Park. * At 12:30 AM Tuesday the stage was 12.1 feet. * Flood stage is 13.5 feet. * Fell below flood stage at 9:34 PM Monday. * Forecast...The river will continue to fall tonight. $$ 04
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this river flood warning went out at Jun 12, 2:59 PM CDT, 3 hours 9 minutes earlier.
Area forecast discussion, Jun 12, 2:59 PM CDT, 3 hours 9 minutes before
Area Forecast Discussion National Weather Service La Crosse WI 259 PM CDT Mon Jun 12 2017 .SHORT TERM...(This evening through Tuesday) Issued at 259 PM CDT Mon Jun 12 2017 High Impact Weather Potential: Thunderstorm chances continue through Wednesday night, particularly tonight and again later Tuesday night into Wednesday. Isolated severe storms can't be ruled out through the evening and again overnight, as well as later Tuesday night into Wednesday. Steamy and active summertime setup across the local area at the moment, with a frontal boundary draped just south of the I-90 corridor, nudged slightly today by a push of high pressure and much drier air just to the north. That boundary has been and will remain the focus for convective potential this evening through tonight, with an earlier MCS to our west evolving into more of a linear system the past few hours as additional convection slowly unzips along the front. Deep shear remains fairly week, especially as one works southeast from a max of 30 knots into southeast MN and central WI, but with some lower level turning/shear near the boundary. Have had a few reports of marginal severe hail/wind the past hour, and suspect that convection will tend to propagate east/northeastward the next few hours, perhaps continuing to gradually redevelop east given plentiful instability up to 3000 J/kg. From a severe perspective, can't totally rule out something spinning along the boundary where 0-1km shear is around 20 knots per RAP trends, but would think the overall severe risk will gradually truncate with eastward extent. Like the past few days, any storms will be efficient rainers with PWAT values around 2 inches and slower storm movement given the lack of flow aloft. As discussed yesterday, still thinking our "best" shot at a little more widespread convection may come tonight as the warm front begins to lift back northward. Axis of moisture transport pointed directly into the region suggests the best low level jet forcing working into our area, with continued limited capping and elevated CAPE values in excess of 2000 J/kg. Shear is again limited but heavy rain threat remains through the night, though it does appear storms will increasingly be lifting north with time as the forcing does the same. Thereafter, looks like we really get capped off on Tuesday as much of the area breaks into the warm sector, with 700mb temps spiking to 13-15C. Good mixing with 925mb temps around 24-26C+ suggests another windy and very warm day, with temps potentially very close to record territory barring any lower stratus issues, which could present themselves at some point near the warm front, especially near/north of I-94. Otherwise, will be watching what happens to our west into Tuesday evening and night with several bouts of mainly linear convection likely to fire over the Central Plains ahead of a stronger upper trough swinging east out of the Rockies. Good shear out that way suggests organized storms are likely and may well survive their eastward jaunt in our direction Tuesday night. Some question remains about better forcing over this way, but a low end risk for severe storms could exist later Tuesday night but especially on Wednesday as we may see initial convection fall apart but then redevelop with the heating of the day as the remnants of the cold front arrive. .LONG TERM...(Tuesday night through Monday) Issued at 259 PM CDT Mon Jun 12 2017 Flow pattern continues to shift from one of weak upper ridging to more of a flat flow aloft through late week, and then potentially more upper troughing toward the weekend. Given that shift, confidence in the details toward Thursday-Friday remains on the lower side, but there have been persistent hints from guidance the past few days for a passing shortwave and cold front to bring at least a chance for showers and storms on Friday or Friday night. Beyond that, the overall idea of cooler conditions for the weekend looks well trended at this time, with maybe a smaller risk for some showers at times given cooler air aloft and some passing weaker waves. For the moment, the thunder threat continues to look low with limited diurnal instability as all of the deeper moisture is at least briefly punted back southward through the mid Mississippi Valley. In simple terms, that means lower dew points for all - doubtful anyone will complain about that! && .AVIATION...(For the 18Z TAFS through 18Z Tuesday afternoon) Issued at 1238 PM CDT Mon Jun 12 2017 Challenging aviation forecast over the next 24 hours. MVFR/IFR ceilings near a stationary front should gradually lift this afternoon. Scattered storms are expected to develop near the front this afternoon possibly impacting KLSE/KRST with additional storms potentially moving in from the west this afternoon/evening. Confidence in timing remains low, so included VCTS at KLSE/KRST this afternoon until timing becomes more clear. Showers/thunder likely will persist into tonight, but have elected to not mention thunder at this time given uncertainty in placement of convection. Winds will generally remain light through the period in proximity of the boundary, with some potential for either fog/low stratus Tuesday morning before the boundary lifts northward as a warm front. && .Climate... Issued at 259 PM CDT Mon Jun 12 2017 Another day of hot weather is expected on Tuesday, though readings may fall just shy of current records. Regardless, it may be close. Here's a look at how records currently stand: La Crosse: 97 from 1988 Rochester: 98 from 1987 && .ARX WATCHES/WARNINGS/ADVISORIES... WI...None. MN...None. IA...None. && SHORT TERM...Lawrence LONG TERM...Lawrence AVIATION...JM CLIMATE...Lawrence
Hazardous weather outlook, Jun 12, 3:38 PM CDT, 2 hours 30 minutes before
Hazardous Weather Outlook National Weather Service La Crosse WI 338 PM CDT Mon Jun 12 2017 IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029- 032>034-041>044-053>055-061-131200- Mitchell-Howard-Winneshiek-Allamakee-Floyd-Chickasaw-Fayette- Clayton-Wabasha-Dodge-Olmsted-Winona-Mower-Fillmore-Houston- Taylor-Clark-Buffalo-Trempealeau-Jackson-La Crosse-Monroe-Juneau- Adams-Vernon-Crawford-Richland-Grant- 338 PM CDT Mon Jun 12 2017 This Hazardous Weather Outlook is for portions of southeast Minnesota, northeast Iowa, and southwest into central Wisconsin. .DAY ONE...This Afternoon and Tonight One or two rounds of thunderstorms will impact the area late this afternoon through tonight. A few of those storms could be severe with damaging winds and large hail. In addition, localized very heavy rainfall and some flooding is possible if storms track over the same areas repeatedly. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Thunderstorm chances continue Tuesday night through Wednesday evening. A few of the storms late Tuesday night and on Wednesday could be severe, with damaging winds and large hail the main threats. Temperatures along and southwest of Interstate 94 are expected to climb into the upper 80s to mid 90s Tuesday afternoon. Heat indices in the river valleys and across much of northeast Iowa look to climb into the 95 to 100 range. Be alert to the heat if spending extended time outdoors Tuesday afternoon. More thunderstorms are possible Thursday through Saturday. At this time the risk of severe weather with any of these storms looks low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. .EMERGENCY MANAGEMENT COORDINATION... No webinar is scheduled. Lawrence
In the hours before
Local storm report, Jun 12, 5:17 PM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
517 PM CDT MON JUN 12 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0435 PM TSTM WND GST 2 NNW VIROQUA 43.58N 90.90W
06/12/2017 M37 MPH VERNON WI AWOS
AWOS STATION Y51, VIROQUA MUNICIPAL AIRPORT.
&&
DBLocal storm report, Jun 12, 5:18 PM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
518 PM CDT MON JUN 12 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0455 PM TSTM WND GST 2 NNE CAMP DOUGLAS 43.94N 90.25W
06/12/2017 M39 MPH JUNEAU WI ASOS
ASOS STATION VOK, VOLK FIELD. CORRECTION.
&&
DBLocal storm report, Jun 12, 5:23 PM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
523 PM CDT MON JUN 12 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0502 PM HAIL VOLK FIELD 43.93N 90.27W
06/12/2017 M0.50 INCH JUNEAU WI ASOS
&&
DASLocal storm report, Jun 12, 5:26 PM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
526 PM CDT MON JUN 12 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0512 PM TSTM WND GST VOLK FIELD 43.93N 90.27W
06/12/2017 M54 MPH JUNEAU WI ASOS
&&
DASLocal storm report, Jun 12, 5:33 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
533 PM CDT MON JUN 12 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0354 PM TSTM WND DMG 3 NNW FRENCHVILLE 44.19N 91.35W
06/12/2017 TREMPEALEAU WI PUBLIC
LARGE TREE LIMBS DOWN AND SOME TREES
UPROOTED. LARGEST TREE APPROXIMATELY 20
INCHES IN DIAMETER. TIME ESTIMATED FROM
RADAR.
&&
CJASpecial weather statement, Jun 12, 5:52 PM CDT, 16 minutes before
Special Weather Statement
National Weather Service La Crosse WI
552 PM CDT MON JUN 12 2017
IAZ029-030-WIZ061-122345-
Clayton-Fayette-Grant-
552 PM CDT MON JUN 12 2017
...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT PARTS OF NORTHEAST
IOWA AND FAR SOUTHWEST WISCONSIN...
At 547 PM CDT, a line of strong thunderstorms was moving southeast
through portions of northeast Iowa and southwest Wisconsin.
Winds in excess of 30 to 40 mph will occur prior to the storms
arriving. Heavy rainfall rates and frequent lightning will accompany
the storms.
Locations impacted through 730 pm include...
Platteville, Oelwein, Lancaster, Guttenberg, Elkader, Fennimore, Cuba
City, Strawberry Point, Hazel Green, Dickeyville, Cassville,
Edgewood, Garnavillo, Bloomington, Maynard, Arlington, Volga,
Stanley, Preston and Georgetown.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 4264 9071 4268 9090 4265 9090 4264 9208
4275 9208 4309 9043 4251 9043 4251 9064
TIME...MOT...LOC 2247Z 240DEG 49KT 4266 9196
DABThe office that day
Everything else NWS La Crosse, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 11, 7:16 PM CDT | Special Weather Statement | ARX | Wabasha | 29 min |
| Jun 12, 1:06 PM CDT | Special Weather Statement | ARX | Dodge, Olmsted | 24 min |
| Jun 12, 1:31 PM CDT | Severe Thunderstorm Warning | ARX | Dodge, Mower, Olmsted | 28 min |
| Jun 12, 1:43 PM CDT | Severe Thunderstorm Warning | ARX | Dodge | 32 min |
| Jun 12, 2:06 PM CDT | Areal Flood Advisory | ARX | Dodge, Mower, Olmsted | 114 min |
| Jun 12, 2:18 PM CDT | Special Weather Statement | ARX | Dodge, Olmsted, Wabasha, Winona | 57 min |
| Jun 12, 2:26 PM CDT | Severe Thunderstorm Warning | ARX | Olmsted, Wabasha | 34 min |
| Jun 12, 2:33 PM CDT | Severe Thunderstorm Warning | ARX | Fillmore, Olmsted, Winona | 42 min |
| Jun 12, 3:02 PM CDT | Special Weather Statement | ARX | Winona | 58 min |
| Jun 12, 3:14 PM CDT | Special Weather Statement | ARX | Fillmore, Mower | 61 min |
| Jun 12, 3:37 PM CDT | Severe Thunderstorm Warning | ARX | Winona | 38 min |
Nearby
River Flood Warnings in Minnesota, 2017Every river flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.